MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0306
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30432545) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 3mm x 6cm orbit galaxy complex xtrasoft coil (640cx0306 / 30432545) could not be advanced nor retrieved by the physician.The physician removed the coil and the microcatheter at the same time and after inspection, the coil was observed to be in stretched condition.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 28 may 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that the 3mm x 6cm orbit galaxy complex xtrasoft coil (640cx0306 / 30432545) could not be advanced nor retrieved by the physician.The physician removed the coil and the microcatheter at the same time and after inspection, the coil was observed to be in stretched condition.There was no report of any patient adverse event or complication.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 3mm x 6cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed and the device was observed to be in good, normal condition without any appearance of damage nor anomaly.Microscopic inspection was performed.The embolic coil was observed in stretched condition inside the coil introducer.No additional damage nor anomaly was observed during the microscopic inspection.Functional evaluation was precluded because the embolic coil was inside the coil introducer in stretched condition.A review of manufacturing documentation associated with this lot (30432545) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that the 3mm x 6cm orbit galaxy complex xtrasoft coil could not be advanced nor retrieved by the physician during the procedure.When the physician removed the coil and the concomitant microcatheter, the coil was observed in stretched condition.The reported issue was confirmed during the microscopic inspection performed on the returned device.The embolic coil was observed stretched inside the coil introducer.The issue related to the coil being impeded in the microcatheter and the resistance friction that resulted in the coil not being able to be advanced nor retrieved could not be confirmed through functional evaluation as the condition of the coil being stretched and inside the introducer precluded functional evaluation.It should be noted that product failure is multifactorial.The instructions for use (ifu) does contain the following precautions: if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The complaint documented that the coil could not be advanced nor retrieved; it was impeded in in the microcatheter.When it was removed, it was observed stretched.It is likely that during the attempt to advance and retrieve the coil, some force was applied which resulted in the reported stretched condition.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3mm x 6cm orbit galaxy complex xtrasoft coil left the manufacturing facility with the embolic coil in the stretched state as observed during the microscopic inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.H.6: the investigation findings code of ¿no device problem found (c19)¿ is related to the reported failure to advance and difficult to advance issues.The condition of the returned device precluded the functional evaluation for these two issues.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 3X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11800263
Report Number3008114965-2021-00172
Device Sequence Number1020486
Product Code KRD
UDI-Device Identifier10886704030591
UDI-Public10886704030591
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number640CX0306
Device Catalogue Number640CX0306
Device Lot Number30432545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer05/28/2021
05/29/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date05/28/2021
06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1